Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 87, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 24, 2016, 5:43 PM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2016, 5:43 PM CDT (22:43 UTC)
- Expired
- May 24, 2016, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
326
WUUS54 KMEG 242243
SVRMEG
ARC031-111-242330-
/O.NEW.KMEG.SV.W.0087.160524T2243Z-160524T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 630 PM CDT
* AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BAY...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JONESBORO...TRUMANN...LAKE CITY...LEPANTO...BAY...MONETTE...
CARAWAY...GREENFIELD...BLACK OAK...MC CORMICK...RIVERVALE...
SANDY...POPLAR RIDGE...LESTER...CARY...MAPLE GROVE...MANGRUM...
SOUTHLAND...LUNSFORD AND JUDD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3560 9076 3582 9076 3597 9029 3559 9029
TIME...MOT...LOC 2243Z 261DEG 32KT 3575 9059
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
764
WWUS54 KMEG 242305
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CDT TUE MAY 24 2016
ARC031-111-242330-
/O.CON.KMEG.SV.W.0087.000000T0000Z-160524T2330Z/
CRAIGHEAD AR-POINSETT AR-
605 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN CRAIGHEAD AND NORTHEASTERN POINSETT COUNTIES...
AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARAWAY...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JONESBORO...TRUMANN...LAKE CITY...LEPANTO...BAY...MONETTE...
CARAWAY...GREENFIELD...BLACK OAK...MC CORMICK...RIVERVALE...SANDY...
POPLAR RIDGE...LESTER...CARY...MAPLE GROVE...MANGRUM...SOUTHLAND...
LUNSFORD AND JUDD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3560 9076 3582 9076 3597 9029 3559 9029
TIME...MOT...LOC 2305Z 261DEG 32KT 3578 9035
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:26 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 24, 3:26 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Memphis TN 326 PM CDT TUE MAY 24 2016 .DISCUSSION... Seasonally warm and humid early summer-like conditions to prevail over the Midsouth through the next seven days. Southwest flow aloft will prevail through the upcoming weekend, ahead of a general upper level longwave trof over the eastern Rockies and high plains. A downstream moisture plume will extend from east TX, through the Ozarks and mid-MS River valley. Northeast AR and the MO bootheel will remain in closest proximity to this deeper moisture and will continue to see higher rain chances than the remainder of the Midsouth. A more pronounced shortwave trof passage through the Ozarks will occur on Friday, latest GFS and ECMWF runs suggest upper level ridging may limit rain chances over the TN River valley. Upper level ridging will prevail over the weekend, with continued weak daytime convective inhibition and low end rain chances. PWB && .AVIATION... 18z TAF cycle Mid-level shortwave trough moving across the Lower Mississippi Valley this afternoon. This will result in VCTS/VCSH at JBR and perhaps at MEM/MKL through early evening and again on Wednesday. Timing and placement of convective activity remains a challenge and will not include tempos at this time. South winds expected to become light tonight and increase to 8-10 kts on Wednesday. CJC && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 24, 3:35 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT TUE MAY 24 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-252245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 335 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH TONIGHT. LARGE HAIL... DAMAGING WINDS AND HEAVY RAINFALL SUFFICIENT TO CAUSE FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. A FEW STORMS MAY REACH SEVERE LIMITS DURING THE HEAT OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEK. PWB
In the hours before
Special weather statement, May 24, 4:01 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 401 PM CDT TUE MAY 24 2016 ARZ018-026-027-242130- CRAIGHEAD AR-GREENE AR-POINSETT AR- 401 PM CDT TUE MAY 24 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... AT 401 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER JONESBORO...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CENTRAL CRAIGHEAD...SOUTH CENTRAL GREENE AND NORTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3570 9078 3580 9089 3603 9063 3589 9041 TIME...MOT...LOC 2101Z 240DEG 49KT 3585 9070
Local storm report, May 24, 4:22 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FLASH FLOOD 2 W JONESBORO 35.82N 90.72W
05/24/2016 CRAIGHEAD AR EMERGENCY MNGR
STREET FLOODING REPORTED IN WEST JONESBORO WITH 6 TO 8
INCHES OF WATER COVERING THE ROADWAYS AT THE INTERSECTION
OF MATHEWS AND MADISON ROADS. STRANDED CARS IN FLOOD
WATER HAVE ALSO BEEN REPORTED.
&&
JLHLocal storm report, May 24, 4:24 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 2 S JONESBORO 35.79N 90.69W
05/24/2016 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LAW ENFORCEMENT IN SOUTH
JONESBORO. REPORT RECEIVED VIA LOCAL EMERGENCY
MANAGEMENT.
&&
JLHLocal storm report, May 24, 4:57 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2016 CRAIGHEAD AR EMERGENCY MNGR
SIGNIFICANT FLASH FLOODING OCCURRING THROUGHOUT JONESBORO
METRO AREA. LAW ENFORCEMENT HAS CLOSED SEVERAL ROADWAYS
ACROSS THE REGION.
&&
JLHSpecial weather statement, May 24, 5:30 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT TUE MAY 24 2016
ARZ017-018-026-027-242315-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-POINSETT AR-
530 PM CDT TUE MAY 24 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
AT 529 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER MINTURN...OR NEAR
HOXIE...MOVING NORTHEAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...SOUTHWESTERN GREENE...SOUTHERN LAWRENCE AND
NORTH CENTRAL POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3605 9135 3604 9050 3570 9052 3571 9104
3589 9103 3589 9136
TIME...MOT...LOC 2229Z 240DEG 49KT 3598 9103The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:39 AM CDT | Special Weather Statement | MEG | Randolph | 36 min |
| May 24, 3:29 PM CDT | Flash Flood Warning | MEG | Clay, Randolph | 3 hr |
| May 24, 4:01 PM CDT | Special Weather Statement | MEG | Craighead | 29 min |
| May 24, 4:16 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| May 24, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 52 min |
| May 24, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 35 min |
| May 24, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 38 min |
| May 24, 5:11 PM CDT | Flash Flood Warning | MEG | Lawrence | 3 hr |
| May 24, 5:30 PM CDT | Special Weather Statement | MEG | Craighead, Lawrence | 45 min |
| May 24, 5:39 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| May 24, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.